tamoxifen hair loss
Barb, What are all the drugs that you've been taking? Have you talked about the side effects with your doctor and/or nurses? I got many helpful pointers from them about coping with side effects.
I lost my hair with taxotere and carboplatin, which I ended in March. I am still taking herceptin, tamoxifen and zometa and it is growing back pretty evenly, though not fast. I was unbelievably tired during the earlier drugs, but my energy level is about normal now.
I lost about half my toenails and have to keep my fingernails cut very short bacuase they split and crumble when they get wet. I bought a box of nitrile gloves on ebay one size bigger than necessary to make it easy on and off and use them when cooking and cleaning. This helps protect my nails. I went to a podiatrist about my toenails because they were growing crooked, thickened and falling off and I couldn't bend to cut them without throwing up and was at my wit's end. He was very kind and gentle and took care of them until I could take over with them and helped me so much.
When you feel tired and these strange things keep coming on, it is hard to stay positive. Remember that this will change. I found that having no hair really didn't bother me after the first month or so. I got some cool looking "pirate scarves" and wore them most of the time, except when I was singing in church. Then I wore my wig. The wig looked really good (different than usual, but good.
Talk to your doctors about your depression to see if it needs treated. Right now, you need to take care of you.
I had many side effects from my treatment and still have several lingering problems. But we are all far stronger than we ever knew. I look at every day as a new adventure. Sometimes the adventure is a side trip that I did not want to take. Sometimes it is an opportunity to meet incredible people. Find the silver lining to every problem and it will help you look at things in a better light.
Do something every day that makes you smile, even when you're too tired to laugh out loud. If you have friends asking what they can do to help, tell them to send you an email with a joke, a photo, something that lets you know they're thinking of you and that you can look at when you feel like it. Before I started chemo, I decided that I would live by this motto: Adapt and/or endure, with laughter. Sometimes my laughter was a grimace, or only a twitch of the lips, but I got through the ugly part and you will, too.
Thinking of you. Keep in touch. We've all been through a lot and will do what we can to help. Read More At : ...